| Model Number |
QC-3.5-12-3D |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/11/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that there was premature detachment with an axium coil.The patient was undergoing treatment for an unruptured aneurysm.It was reported that during deployment of the 4th coil, it prematurely self-detached in the microcatheter during 1st deployment trial leaving about 3 cm in the basilar trunk.No manipulations were done that may explain what happened, such as multiple trials of coil deployment and withdrawal or forceful deployment inside the aneurysm against resistance or something else.A solitaire 6x20 mm was successfully used to retract the coil.The patient did not experience any injury or complications.Ancillary devices include a phenom 17 microcatheter and synchro.014 guidewire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that there was no kink or damage to the pushwire.The patient was treated for an aneurysm of the left superior cerebellar artery.The aneurysm measured 6.5mm x 6.5mm with a narrow aneurysm neck.Vessel tortuosity was moderate; it was noted that the patient had basilar dolicoectasia, however this was in the direction of the aneurysm which assisted in preventing the catheter from kinking.After the detached axium coil was removed, it was discarded.
Event or Problem Description
Additional information received clarified that the surgery and the device explant occurred at the same time.
Additional Manufacturer Narrative